Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Missed my birth control pill and started have brown discharge. Due to missed pill or pregnant? Had sex

User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 828 Questions
Hello. I'm 18 years old and recently became sexually active. I am on birth control. He never came inside me, and hardly ever goes all the way because I'm extremely sensitive. We had sex on the 24th of February. On March 1st, I missed my birth control pill and the next day I started have brown discharge. Its been off and on spotting everyday it's been 13 days. According to ovulation calculators, I was supposed to have my prime ovulation day on March 1st (I started my period February 15). Also according to many websites, implantation bleeding is supposed to only last a few days, so should I rule that out? Do you think I've been having this lengthy discharge due to the missed pill...or that I'm pregnant...or something more serious? My last white birth control pill I'm taking tonight and then after that are the 4 brown sugar you think I'll even get my period?
Posted Tue, 2 Apr 2013 in Birth Control
Answered by Dr. Nilofer AR 27 minutes later
Hello ,
Thanks for posting your query on health care magic.

Your menstrual irregularity is due to missed pill.
Missed pill has caused hormonal imbalance which in turn has lead to breakthrough bleeding.
This is not implantation bleeding.
Since you have missed only one tablet(hope you have received 2tablets next day), less likely you are pregnant. You will get back your periods.
Hope this helps,
Dr Nilofer
Above answer was peer-reviewed by
Follow-up: Missed my birth control pill and started have brown discharge. Due to missed pill or pregnant? Had sex 33 minutes later
I have missed pills before and have never had this happened...why do you think it has is happening now? Does it have to do with which pill I missed?
Answered by Dr. Nilofer AR 7 minutes later

Your body reacts differently with every menstrual cycle.
Your body's estrogen will determine breakthrough bleeding.
Since you have missed a pill, estrogen level deceases leading to spotting.
Yes, It does depend on which pill you have missed.
However there is nothing to worry.
Breakthrough bleeding does not require treatment.
It will normalize within 1 month.
Hope this helps.
Feel free to ask if you have further doubts.
I will be happy to help.
Dr Nilofer
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor